Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


In search of the right meds
Aug 6, 2007

Hallo David Wohl,

First of all my compliments for your beard! It looks great on you! Maby you can help finding the right meds for me? I'm on haart for 2 years and three months now. The first year I was on Stocrin, Emtriva and Viread. But after a year I became depressed probably due to the Stocrin (CNS). So we (my Hiv-doctor and me) switched the Stocrin to Vramune (and now with Truvada- ofcause). First it was a big relief ( I was overflowed with bursts of energy) but after a year I was back at the point where I was after a year of Stocrin: depressed. So three months ago we made a new switch. This time to Kaletra (and kept the Truvada) And now I'm feeling so, so tired. I have to sleep 11 hours and my mood did not change... I know depression exist without Hiv, can be caused by the virus itself or sometimes is a side effect of the meds. I feel that in my case the last option is my problem. I did some depression tests but nothing came out of that and I must say that sometimes it's hard for me to make or feel the differents between being tired or depressed -so maby I use the wrong word?! I don't know what to do right now. My numbers, like always, are great - vl. under 50 and cd-4 from 700 up to 900 - and so is the rest of my bloodwork. Do we have to change the Truvada? Try other meds? Should I ask for a therapy break and take a year off? Or stop complaining and accept that this is being-Hiv-positive? I know I could also take Lexapro or so. But since it showed that I'm verry sensitive for CNS- things it's not my first option. I hope you can give me/us some advice. Regards, Simon.

Response from Dr. Wohl

Dear Simon,

I do not think your depression and fatigue is due to HIV medications. You have experienced these symptoms on a few different regimens, including some that are not associated with this side effect. In fact, only efavirenz (Stocrin) has been linked to depressed mood and this is usually not long lasting.

I would really recommend a trial of an antidepressant. As there has been a revolution in HIV therapy, so too has there been major advances in the treatment of depression. An activating SSRI type of antidepressant such as prozac may be perfect for you if fatigue is a problem.

I would ask for a referral back to a psychiatrist for advice on which antodepressant is best for you. As far as HIV meds, I would stay on what you are taking for now and give the depression med a chance.

Thanks for your comments on the facial hair.

DW



Previous
Status Update
Next
How do you choose what treatment to start with?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement